advertisement
Question
Posted by: Pop | 2005/11/21

Painkillers

I am 17 weeks pregnant and I told my gynae that I have severe headaches, she prescribed synap forte for me when I was 12 weeks. I have been taking the synap forte's and the prescription is finished. When I asked my pharmacy if I could have the synap forte's without prescription they told me that I am not supposed to take it at all when I am pregnant. Would the tablettes I took harm my baby?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Safe use in pregnancy has not been established relative to possible adverse effects on foetal development. Instances of withdrawal symptoms in the neonate have been reported following usage during pregnancy. Therefore, dextropropoxyphene should not be used in pregnant women unless, in the judgement of the physician, the potential benefits outweigh the possible hazards.



Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Natalie | 2005/11/21

You should ask to see a NEUROLOGIST. Neurologists specialize in the treatment of headaches, amongst other neurological conditions. Which province are you staying in?

Reply to Natalie
Posted by: Natalie | 2005/11/21

that was very careless of your gynae!!! i have been led to believe that when u are pregnant you need to be VERY careful which medications are used. even sinus tablets can cause harm. maybe go to another gynae for the rest of your pregnancy!!!

Reply to Natalie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement